MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM JET7 REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM JET7 REPERFUSION CATHETER; NRY
Model Number 5MAXJET7KIT
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the m1 segment of the middle cerebral artery (mca) using a penumbra system jet 7 reperfusion catheter (jet7), a penumbra system 3max reperfusion catheter (3maxc) and a neuron max 6f 088 long sheath (neuron max).During the procedure, the physician advanced the neuron max into the patient, then used the 3maxc to bring up the jet7 to the treatment site through the neuron max.The physician then completed one pass using the jet7.While removing the jet7 from the crosscut valve of the neuron max after completion of the pass, the jet7 fractured at the distal end.The procedure was completed using other devices.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the follow-up #1 mfr report was inadvertently submitted blank.Results: the jet7 was fractured approximately 7.0 cm from the hub.No visible damage to the distal end of the jet7.Conclusions: evaluation of the returned jet7 confirmed that the catheter was fractured on the proximal end.If the jet7 is forcefully retracted against resistance, damage such as a fracture may occur.Further evaluation of the returned jet7 revealed a 3maxc inside the jet7, and a non-penumbra device inside the 3maxc.These devices were not removed from the fractured jet7, in order to prevent damages that did not contribute to the reported complaint.In addition, there was no damage to the distal shaft of the returned jet7, and therefore, the reported jet7 fracture at the distal end could not be confirmed.Evaluation the returned 3maxc revealed that the catheter was fractured inside the jet7.This damage likely occurred due to the jet7 fracture during the procedure.Penumbra catheters are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2020-01480.
 
Additional Manufacturer Narrative
H3 other text : placeholder.

Brand Name
PENUMBRA SYSTEM JET7 REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key10053510
Report Number3005168196-2020-00642
Device Sequence Number14138966
Product Code NRY
UDI-Device Identifier00814548019925
UDI-Public00814548019925
Combination Product (Y/N)Y
Initial Reporter CountryIT
PMA/510(K) Number
K173761
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/24/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/22/2022
Device Model Number5MAXJET7KIT
Device Catalogue Number5MAXJET7KIT
Device Lot NumberF93241
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/01/2020
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 04/24/2020
Supplement Date Received by Manufacturer01/14/2005
08/20/2020
Initial Report FDA Received Date05/13/2020
Supplement Report FDA Received Date07/01/2020
09/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age88 YR
Date Report Sent to FDA01/01/2005